MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER
Catalog Number RA-04020
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) the full udi number is not available as complainant did not report a valid lot number.
 
Event or Problem Description
It was reported "anaethetist inserting arterial catheter had 2 failed attempts with no evidence of flash back seen.On removal strong bright blood flow indicating was in the artery on both occasions".A new kit was used to resolve the issue.The patient is fine and had no harm or injury.The associated emdr report numbers are 9680794-2025-00142.
 
Event or Problem Description
It was reported "anaethetist inserting arterial catheter had 2 failed attempts with no evidence of flash back seen.On removal strong bright blood flow indicating was in the artery on both occasions".A new kit was used to resolve the issue.The patient is fine and had no harm or injury.The associated emdr report numbers are 9680794-2025-00143 and 9680794-2025-00142.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one arterial catheterization device and the product lidstock for analysis.Signs of use in the form of biological material were observed on and within the device.Visual analysis did not reveal any obvious defects or anomalies with the returned device.Simulated use of the returned device was performed per the instructions for use (ifu) statement, "remove guard.Trial advance and retract guidewire through needle using guidewire handle to ensure proper function." the black handle on the guide wire was advanced through the track of the chamber.No resistance was experienced between the guide wire and chamber.A blockage was observed within the needle cannula 24 mm from the needle tip.The blockage was unable to be removed.Manufacturing was contacted as part of this complaint investigation.They confirmed that this is a verified teleflex issue.The manufacturing dates for the lot numbers of the catheterization device occurred prior to capa implementation (07-oct-2024).A device history record review was performed, and there was one potential finding.A non-conformance was initiated for 14p23f0165 in regard to stains on cannulas.The failure mode of this complaint is not the same as/relevant to the non-conformance identified.The reported event was confirmed through complaint investigation of the returned sample.Functional analysis a complete blockage within the needle cannula.A capa was previously implemented to address this issue.The capa investigation determined that the root cause is manufacturing related.The relevant lots within the reported kit were manufactured (october 2023-december 2023) prior to the implementation of the corrective action (october 2024).Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21344543
Report Number9680794-2025-00143
Device Sequence Number7853733
Product Code DQX
UDI-Device Identifier00801902002730
UDI-Public(01)00801902002730(11)231213(17)281130(10)14F23M0048(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRA-04020
Device Lot Number14F23M0048
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown